Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Oct 27, 2011, 3:00 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 27, 2011, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2011, 3:00 PM CDT (20:00 UTC)
- In effect from
- Oct 27, 2011, 9:00 PM CDT
- Expired
- Oct 28, 2011, 9:35 AM CDT
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WWUS74 KAMA 272000 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT THU OCT 27 2011 OKZ001>003-TXZ001>014-016>018-280400- /O.UPG.KAMA.FZ.A.0005.111028T0400Z-111028T1500Z/ /O.NEW.KAMA.FZ.W.0007.111028T0200Z-111028T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE 300 PM CDT THU OCT 27 2011 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT: TEMPERATURES ARE EXPECTED TO FALL INTO THE 24 TO 32 DEGREE RANGE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES BETWEEN 9 PM CDT TONIGHT AND 10 AM CDT FRIDAY. * TIMING: TEMPERATURES WILL DROP BELOW FREEZING BEGINNING AROUND 9 PM CDT TONIGHT AND SHOULD REMAIN BELOW FREEZING THROUGH 10 AM CDT FRIDAY. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM CDT FRIDAY. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ015-019-020-280400- /O.NEW.KAMA.FZ.W.0007.111028T0200Z-111028T1500Z/ WHEELER-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 300 PM CDT THU OCT 27 2011 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 25 TO 32 DEGREE RANGE ACROSS THE SOUTHEAST TEXAS PANHANDLES BETWEEN 9 PM CDT TONIGHT AND 10 AM CDT FRIDAY. * TIMING...TEMPERATURES WILL DROP BELOW FREEZING BEGINNING AROUND 9 PM CDT TONIGHT AND SHOULD REMAIN BELOW FREEZING THROUGH 10 AM CDT FRIDAY. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM CDT FRIDAY. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COCKRELL
3 follow-up statements
231 WWUS74 KAMA 280428 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1128 PM CDT THU OCT 27 2011 OKZ001>003-TXZ001>020-281230- /O.CON.KAMA.FZ.W.0007.000000T0000Z-111028T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1128 PM CDT THU OCT 27 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY. * EVENT: TEMPERATURES ARE EXPECTED TO FALL INTO THE 24 TO 32 DEGREE RANGE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. * TIMING: TEMPERATURES WILL CONTINUE TO DROP BELOW FREEZING AND SHOULD REMAIN BELOW FREEZING THROUGH 10 AM CDT FRIDAY. THE LOWEST TEMPERATURES WILL OCCUR BETWEEN 5 AM AND 8 AM CDT FRIDAY. * IMPACTS...THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
934 WWUS74 KAMA 280909 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 409 AM CDT FRI OCT 28 2011 OKZ001>003-TXZ001>020-281500- /O.CON.KAMA.FZ.W.0007.000000T0000Z-111028T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 409 AM CDT FRI OCT 28 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EVENT: TEMPERATURES WILL BE IN THE 26 TO 32 DEGREE RANGE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH MID MORNING. * TIMING: TEMPERATURES WILL WARM TO ABOVE 32 DEGREES BY 10 AM THIS MORNING. * IMPACTS...THESE TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ GOEHRING
259 WWUS74 KAMA 281435 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 935 AM CDT FRI OCT 28 2011 OKZ001>003-TXZ001>020-281545- /O.CAN.KAMA.FZ.W.0007.000000T0000Z-111028T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 935 AM CDT FRI OCT 28 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE INCREASED INTO THE LOWER TO MID 30S THIS MORNING AND WILL CONTINUE TO QUICKLY WARM UP THROUGHOUT THE REMAINDER OF THE MORNING. THEREFORE THE FREEZE WARNING THAT WAS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES IS CANCELLED. $$ CLK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 27, 3:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT THU OCT 27 2011
.DISCUSSION...
LIGHT ECHOES CONTINUING AT THIS TIME ACROSS SOUTHEASTERN PART OF
FORECAST AREA. BY EARLY EVENING...EXPECT ALL PRECIPITATION TO HAVE
ENDED. CLEAR SKY AND SURFACE HIGH PRESSURE RIDGE MOVING IN TONIGHT
LEAD US TO UPGRADE FREEZE WATCH TO FREEZE WARNING...AND TO INCLUDE
ALL ZONES...INCLUDING SOUTHEAST TEXAS PANHANDLE...WHICH WILL BE
CLOSE TO RIDGE AXIS.
IN SPITE OF TEMPERATURES FALLING NEAR TO NEAR SATURATION AND THE
PRESENCE OF SURFACE MOISTURE FROM RAIN AND SNOW...DO NOT ANTICIPATE
FOG DEVELOPMENT TONIGHT DUE TO WESTERLY LOW-LEVEL WINDS CIRCULATING
AROUND SURFACE RIDGE. LATER SHIFTS WILL MONITOR.
OTHERWISE...DRY NORTHWEST FLOW ALOFT EXPECTED TO DOMINATE FOR NEXT
SEVERAL DAYS...WITH LITTLE IN THE WAY OF CLOUD COVER FORECAST.
WEAK COLD FRONTAL PASSAGE ON SUNDAY WILL BE DRY...AS WILL BE THE
WEAK COLD FRONTAL PASSAGE OF TUESDAY. ALL POPS ZERO. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP FRIDAY THROUGH THURSDAY. EXCESSIVE WINDS ARE NOT EXPECTED.
03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 28 54 34 68 37 / 0 0 0 0 0
BEAVER OK 27 59 34 70 38 / 0 0 0 0 0
BOISE CITY OK 25 57 32 68 36 / 0 0 0 0 0
BORGER TX 29 56 37 70 39 / 0 0 0 0 0
BOYS RANCH TX 30 57 35 73 37 / 0 0 0 0 0
CANYON TX 27 55 31 71 36 / 0 0 0 0 0
CLARENDON TX 32 52 34 69 39 / 0 0 0 0 0
DALHART TX 24 57 29 70 35 / 0 0 0 0 0
GUYMON OK 25 59 31 71 38 / 0 0 0 0 0
HEREFORD TX 27 57 32 72 34 / 0 0 0 0 0
LIPSCOMB TX 26 57 31 68 34 / 0 0 0 0 0
PAMPA TX 29 53 35 67 37 / 0 0 0 0 0
SHAMROCK TX 28 56 33 66 34 / 0 0 0 0 0
WELLINGTON TX 30 56 33 68 37 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CDT FRIDAY FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
05/03Hazardous weather outlook, Oct 27, 1:08 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 108 PM CDT THU OCT 27 2011 OKZ001>003-TXZ001>020-280615- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 108 PM CDT THU OCT 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST PARTS OF THE TEXAS PANHANDLE. A FREEZE WATCH IS IN EFFECT BEGINNING AT 11 PM CDT THIS EVENING FOR THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED THROUGH MIDDLE FRIDAY MORNING. A FREEZE WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE UNTIL 10 AM CDT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:52 AM CDT | Freeze Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 11 more | 11 hr |
Nearby
Freeze Warnings in Texas, 2011Freeze Warnings in Oklahoma, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.